Alert archive / Iowa / Frost Advisories in 2016

Frost Advisory 2, NWS Quad Cities, IA

May 14, 201612 counties in Iowa; 9 counties in Illinois

NWS Quad Cities, IA issued this frost advisory at May 14, 2016, 3:47 AM CDT for 12 counties in Iowa; 9 counties in Illinois. It took effect at May 15, 2016, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 14, 2016, 3:47 AM CDT (08:47 UTC)
In effect from
May 15, 2016, 1:00 AM CDT
Expired
May 15, 2016, 8:00 AM CDT
In force
7 hr
Issued by
NWS Quad Cities, IA
All 21 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 31 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

784 
WWUS73 KDVN 140847
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
347 AM CDT SAT MAY 14 2016

...AREAS OF FROST TONIGHT...

.A CANADIAN HIGH PRESSURE SYSTEM WILL BUILD DOWN ACROSS THE UPPER
MIDWEST ALONG WITH UNSEASONABLY COLD AIR. THIS SYSTEM WILL
EVENTUALLY PRODUCE MAINLY CLEAR SKIES AND LIGHTER SURFACE WINDS...
ALLOWING TEMPERATURES TO DIP DOWN INTO THE MIDDLE OR EVEN LOWER
30S BY LATE TONIGHT. THESE CONDITIONS WILL PRODUCE AREAS OF
FROST...WITH VALLEYS AND OTHER LOW-LYING AREAS ESPECIALLY PRONE TO
FROST FORMATION.

IAZ040>042-051>054-065-066-ILZ001-002-007-009-141700-
/O.NEW.KDVN.FR.Y.0002.160515T0600Z-160515T1300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CEDAR-CLINTON-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...TIPTON...CLINTON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING
347 AM CDT SAT MAY 14 2016

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY.

* TEMPERATURES...IN THE LOWER TO MIDDLE 30S.

* TIMING...1 AM TO 8 AM CDT SATURDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF
  LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$

12
6 follow-up statements
678 
WWUS73 KDVN 141624
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1124 AM CDT SAT MAY 14 2016

...AREAS OF FROST TONIGHT...

.A CANADIAN HIGH PRESSURE SYSTEM WILL BUILD DOWN ACROSS THE UPPER
MIDWEST ALONG WITH UNSEASONABLY COLD AIR. THIS SYSTEM WILL
EVENTUALLY PRODUCE MAINLY CLEAR SKIES AND LIGHTER SURFACE WINDS...
ALLOWING TEMPERATURES TO DIP DOWN INTO THE MIDDLE OR EVEN LOWER
30S BY LATE TONIGHT. THESE CONDITIONS WILL PRODUCE AREAS OF
FROST...WITH VALLEYS AND OTHER LOW-LYING AREAS ESPECIALLY PRONE
TO FROST FORMATION.

IAZ040>042-051>054-065-066-ILZ001-002-007-009-150030-
/O.CON.KDVN.FR.Y.0002.160515T0600Z-160515T1300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CEDAR-CLINTON-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...TIPTON...CLINTON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING
1124 AM CDT SAT MAY 14 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURES...IN THE LOWER TO MIDDLE 30S.

* TIMING...1 AM TO 8 AM CDT SATURDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$

12/RP KINNEY
432 
WWUS73 KDVN 141913
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
213 PM CDT SAT MAY 14 2016

...AREAS OF FROST TONIGHT...

.A CANADIAN HIGH PRESSURE SYSTEM WILL BUILD DOWN ACROSS THE UPPER
MIDWEST TONIGHT ALONG WITH UNSEASONABLY COLD AIR. THIS SYSTEM
WILL EVENTUALLY PRODUCE MAINLY CLEAR SKIES AND LIGHTER SURFACE
WINDS...ALLOWING TEMPERATURES TO DIP DOWN INTO THE LOW TO MID 30S
BY LATE TONIGHT. THESE CONDITIONS WILL PRODUCE AREAS OF
FROST...WITH VALLEYS AND OTHER LOW-LYING AREAS ESPECIALLY PRONE TO
FROST FORMATION.

IAZ064-067-068-ILZ015>018-024-150315-
/O.EXA.KDVN.FR.Y.0002.160515T0600Z-160515T1300Z/
JOHNSON-MUSCATINE-SCOTT-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
INCLUDING THE CITIES OF...IOWA CITY...MUSCATINE...DAVENPORT...
BETTENDORF...MOLINE...ROCK ISLAND...GENESEO...PRINCETON...
HENNEPIN...ALEDO
213 PM CDT SAT MAY 14 2016

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY.

* TEMPERATURES...IN THE MID 30S.

* TIMING...1 AM TO 8 AM CDT SATURDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$

IAZ040>042-051>054-065-066-ILZ001-002-007-009-150315-
/O.CON.KDVN.FR.Y.0002.160515T0600Z-160515T1300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CEDAR-CLINTON-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...TIPTON...CLINTON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING
213 PM CDT SAT MAY 14 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...1 AM TO 8 AM CDT SATURDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$
RP KINNEY
916 
WWUS73 KDVN 150126
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
826 PM CDT SAT MAY 14 2016

...AREAS OF FROST TONIGHT...

.A CANADIAN HIGH PRESSURE SYSTEM WILL BUILD DOWN ACROSS THE UPPER
MIDWEST TONIGHT ALONG WITH UNSEASONABLY COLD AIR. THIS SYSTEM
WILL EVENTUALLY PRODUCE MAINLY CLEAR SKIES AND LIGHTER SURFACE
WINDS...ALLOWING TEMPERATURES TO DIP DOWN INTO THE LOW TO MID 30S
BY LATE TONIGHT. THESE CONDITIONS WILL PRODUCE AREAS OF FROST...
WITH VALLEYS AND OTHER LOW-LYING AREAS ESPECIALLY PRONE TO FROST
FORMATION.

IAZ040>042-051>054-064>068-ILZ001-002-007-009-015>018-024-150930-
/O.CON.KDVN.FR.Y.0002.160515T0600Z-160515T1300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR-
CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY...
TIPTON...CLINTON...MUSCATINE...DAVENPORT...BETTENDORF...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND...
GENESEO...PRINCETON...HENNEPIN...ALEDO
826 PM CDT SAT MAY 14 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...1 AM TO 8 AM CDT SATURDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$
671 
WWUS73 KDVN 150206
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
906 PM CDT SAT MAY 14 2016

...AREAS OF FROST OVERNIGHT...

.A CANADIAN HIGH PRESSURE SYSTEM WILL BUILD DOWN ACROSS THE UPPER
MIDWEST TONIGHT ALONG WITH UNSEASONABLY COLD AIR. THIS SYSTEM
WILL EVENTUALLY PRODUCE MAINLY CLEAR SKIES AND LIGHTER SURFACE
WINDS...ALLOWING TEMPERATURES TO DIP DOWN INTO THE LOW TO MID 30S
BY LATE TONIGHT. THESE CONDITIONS WILL PRODUCE AREAS OF FROST...
WITH VALLEYS AND OTHER LOW-LYING AREAS ESPECIALLY PRONE TO FROST
FORMATION.

IAZ040>042-051>054-064>068-ILZ001-002-007-009-015>018-024-151015-
/O.CON.KDVN.FR.Y.0002.160515T0600Z-160515T1300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR-
CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY...
TIPTON...CLINTON...MUSCATINE...DAVENPORT...BETTENDORF...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND...
GENESEO...PRINCETON...HENNEPIN...ALEDO
906 PM CDT SAT MAY 14 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY...

* TEMPERATURES...IN THE LOW TO MID 30S.

* TIMING...1 AM TO 8 AM CDT SUNDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$
476 
WWUS73 KDVN 150830
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 AM CDT SUN MAY 15 2016

...AREAS OF FROST THIS MORNING...

.A CANADIAN HIGH PRESSURE SYSTEM WILL CONTINUE TO BUILD DOWN
ACROSS THE UPPER MIDWEST THIS MORNING ALONG WITH UNSEASONABLY
COLD AIR. MAINLY CLEAR SKIES AND LIGHT SURFACE WINDS WILL ALLOW 
TEMPERATURES TO DIP DOWN INTO THE LOW TO MID 30S EARLY THIS
MORNING. THESE CONDITIONS WILL PRODUCE AREAS OF FROST... WITH
VALLEYS AND OTHER LOW-LYING AREAS ESPECIALLY PRONE TO FROST
FORMATION.

IAZ040>042-051>054-064>068-ILZ001-002-007-009-015>018-024-151300-
/O.CON.KDVN.FR.Y.0002.000000T0000Z-160515T1300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR-
CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY...
TIPTON...CLINTON...MUSCATINE...DAVENPORT...BETTENDORF...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND...
GENESEO...PRINCETON...HENNEPIN...ALEDO
330 AM CDT SUN MAY 15 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES...IN THE LOWER TO MIDDLE 30S.

* TIMING...NOW THROUGH 8 AM CDT THIS MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$

12
304 
WWUS73 KDVN 151244
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
744 AM CDT SUN MAY 15 2016

IAZ040>042-051>054-064>068-ILZ001-002-007-009-015>018-024-151345-
/O.EXP.KDVN.FR.Y.0002.000000T0000Z-160515T1300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JOHNSON-CEDAR-
CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...IOWA CITY...
TIPTON...CLINTON...MUSCATINE...DAVENPORT...BETTENDORF...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...MOLINE...ROCK ISLAND...
GENESEO...PRINCETON...HENNEPIN...ALEDO
744 AM CDT SUN MAY 15 2016

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

RISING TEMPERATURES WITH THE MORNING SUN...ALONG WITH INCREASING
WINDS ARE ENDING THE THREAT OF FROST. THUS THE FROST ADVISORY WILL
BE ALLOWED TO EXPIRE AT 8 AM CDT THIS MORNING.

$$

12

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this frost advisory went out at May 14, 3:33 AM CDT, 14 minutes earlier.

Area forecast discussion, May 14, 3:33 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
333 AM CDT SAT MAY 14 2016

.SYNOPSIS...
Issued at 330 AM CDT Sat May 14 2016

Latest SFC analysis was indicating a seasonably strong 1032 MB ridge
center acrs eastern MT into western SD. Tight pressure gradient on
it's eastern flank still driving brisk winds down the upper to mid
MS RVR valley. Aloft, a cold core closed off cyclone was noted just
southwest of James Bay, with the current water vapor loop indicating
a vort spoke overhead embedded in this features cyclonic flow.
Another vort spoke was seen further upstream on western flank of the
trof acrs central Manitoba. Very unseasonably cold H85 MB pool of
air upstream of -3 to -7C spilling down the northwestern GRT LKS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 330 AM CDT Sat May 14 2016

Today...A breezy unseasonably chilly day with wind chills. The -3 to
-6C H85 MB cold pool will continue to rotate down acrs the DVN CWA
today with 25 to 30+ KT northwesterly flow vectors. Will need deep
mixing at least up to H8 MB to get the fcst highs of 50 to 55 acrs
most of the local area. Do see some northern areas having trouble
getting out of the upper 40s. The deep mixing/very steep low to mid
level lapse rates of 9+ C/KM and sfc momentum transfer should make
for winds of 15 to 25 MPH sustained and gusts over 30 MPH at times
until mid afternoon when the high pressure gradient starts to relax
and it's main axis settles acrs the MO RVR valley. Vertical thermal
profiles and CU Rule suggest that even if the current patches of
stratocu move off to the southeast, more diurnal CU of sctrd to
broken coverage will form acrs much of the CWA until mid afternoon
when skies should clear out again.

Tonight...Decreasing sfc winds, but probably not to calm and may
maintain at 3-5 MPH, as well as mainly clear skies with the cold air
mass in place will produce lows well down in the 30s acrs most of
the CWA. Even though the air mass may start to moderate aloft
late...lingering dry sfc dpts and llvl cold air could foster near
record or record lows at several of the climate sites and will
include a climate reference at the bottom of the discussion.
Widespread mid to lower 30s north of I80 should produce enough frost
to warrant an advisory and will issue with 4 AM package generally
along and north of HWY 30. Patchy frost will be possible acrs most
of the rest of the CWA especially in low lying areas and will add
mention. But with such dry DPTs...there may be quite a spread from
the ambient temps limiting heavier occurrence. Another limiting
factor could be some passing patches of nocturnal mid level clouds
or stratocu as the Manitoba vort spoke tries to rotate down this
way. A few models even try to break out spotty light precip as the
vort approaches, but will keep the fcst dry as just expect some
patchy cloud production. The 00z ECMWF sides with the dry fcst and
just some patchy night clouds passing acrs the area, but also plenty
periods of mainly clear skies too.    ..12..

.LONG TERM...(Sunday THROUGH next Friday)
ISSUED AT 330 AM CDT Sat May 14 2016

Most of the week looks dry and with a gradual warming trend under a
weak and mostly confluent upper flow and high pressure at the
surface. After a cool start, Sunday should recover into the 60s
under partly cloudy skies.

Monday, a couple weak features come together to justify continuing
at least a low chance for light rain or showers, which are continued
this forecast cycle. One is a weak vorticity max in the nw flow which
drives a weak surface front into the far north during the day. The
other feature is a wave moving along the synoptic front and southern
branch of a split flow well to the south through Tuesday. Will
continue low chance pops for the latter across the far south, while
only sight chances are kept in the north for the weak front, where
the lack of moisture availability and weak forcing will be a
limiting factor. Also unfavorable will be the overlying confluent
flow in the mid and upper levels.

Rain chances are continued into Tuesday over the south, but if the
southward shift of this light precipitation axis continues in later
model runs, these may be overdone and the setup more likely to
result in just cloud cover. Highs both Monday and Tuesday will
likely be held to the upper 50s to mid 60s. The very dry airmass
support guidance lows in the 40s Sunday night through Tuesday night.

Wednesday through Friday: high pressure migrating from the plains to
the great lakes will keep a dry continental airmass in place with
temperatures moderating back to the 70s by Friday. The GFS and ECMWF
diverge around Friday, when the ECMWF lifts a broad weak low
northeast out of the plains, spreading rain into the forecast area.
At the same time, the GFS maintains high pressure and dry
conditions. For now, this possibility is advertised with slight
chance pops in the south Thursday night into Friday.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z Saturday NIGHT)
ISSUED AT 1127 PM CDT Fri May 13 2016

A seasonally strong cold front is bringing gusty northwest winds of
15 to 25+ MPH. Colder and drier air is resulting in slowly clearing
skies which will continue overnight. Winds will diminish to 10 to 15
MPH before daybreak. Saturday, partly to mostly sunny skies will occur
with fair weather cumulus clouds and bases aoa 4k agl with gusty northwest
winds that will diminish toward 15/00z to less than 10 mph.

&&

.CLIMATE...
ISSUED AT 330 AM CDT Sat May 14 2016

Record Lows for May 15...

Moline.........35 in 1973
Cedar Rapids...32 in 1926
Dubuque........32 in 1997
Burlington.....36 in 1997

&&

.DVN Watches/Warnings/Advisories...
IA...Frost Advisory from 1 AM to 8 AM CDT Sunday for Benton-Buchanan-
     Cedar-Clinton-Delaware-Dubuque-Jackson-Jones-Linn.

IL...Frost Advisory from 1 AM to 8 AM CDT Sunday for Carroll-Jo
     Daviess-Stephenson-Whiteside.

MO...None.
&&

SYNOPSIS...12
SHORT TERM...12
LONG TERM...Sheets
AVIATION...Nichols
CLIMATE...12
Hazardous weather outlook, May 13, 5:57 PM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
557 PM CDT FRI MAY 13 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-142300-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
557 PM CDT FRI MAY 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

UNSEASONABLY COLD AIR WILL FLOW OUT OF CANADA AND DOWN ACROSS THE
AREA TONIGHT. TEMPERATURES MAY DIP INTO THE UPPER 30S...OR EVEN
MID 30S IN SOME AREAS BY EARLY SATURDAY MORNING. ALTHOUGH WINDS
ARE EXPECTED TO STAY UP AROUND 10 MPH OR HIGHER PREVENTING FROST
FORMATION OVERNIGHT...THESE COOL TEMPERATURES MAY STILL BE
HARMFUL TO COLD SENSITIVE PLANTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PATCHY FROST IS POSSIBLE SATURDAY NIGHT FOR AREAS ALONG AND NORTH
OF HIGHWAY 30.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Frost Advisories in Iowa, 2016Frost Advisories in Illinois, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.